Menu

Retino-A caused swelling on face?

0

Hi Everyone.Happy diwali.I completed my 3 months treatment my derma prescribed me.He gave me Supatret C gel and clindac a gel.My condition improved but i was having a problem with Supatret-C and clindamycin gave me diarreha.So upon visiting him again he changed my medicine to retino a 0.05% and also clindac A.Retino a started breaking me out again but after one week all the acne was gone.Not a single one but my skin became very dry from oily.And my skin was peeling like crazy abd my whole face got covered with small bumps I can not even call them bumps because without magnifying glass you cant notice them.Clindac A again gave me diarreha.I again visted the doctor and he told me to stop the medicines for a week and then start with Adalene nano gel by Liva and and hydrate cream during daytime.Hydrate cream is a very thick cream containing vitamin e,aloe vera and squalene.But it is comedogenic.It gave me small whiteheads all over face.I stopped using it.But the adalene nano gel is a magical product for inflamed and painfull acne.It is paraben free and does not contain any preservatives and also sls free and non comedogenic.It vanishes a painfull acne in just one night of application.But the sad thing is the doc gave me a 10 gram tube and after it is finished I couldnt get it in the local shops.So after trying for one week I started using my unfinished retino a but after 3 days of using it my face swelled very much so I stopped it immediately and contacted the doc immediately.He said it is due to irritation and too much dryness of skin.Nothing is permanent it will get normal in a week or so.He advised me to stop using any retinoid untill the swelling subsides and told me to use Elovera IMF lotion because Hidrate cream isnt suiting me.It is now over one week but my face have improved only slightly in terms of swelling.Currently I have ordered Elovera IMF on the local medicine shop and only applying aloevera gel untill it arives.Is everything okay or will be okay?Is the swelling permanent?The doc said it cant be permanent and will improve but I panicing very much.Please help

7 Answers

0

Dont worry dude,it is not permanent.However,i personally feel that u used too many comedogenic products and too many things happening in ur prescription.Tell ur dermaa to keep the things simple.as u tol that adalene nano gel.u should better stick to it.once ur condition(swelling) improved.

0

Start using cetaphil moisturising lotion .u will feel better

0

Use cetaphil cleansing lotion.and if u still feel dryness then use cetaphil moisturising lotion also.u would feel better

0

So Bro are you basically saying to use Cetaphil moisturizing lotion instead of Elovera IMF lotion? But the doc told me that the lotion will not block pores like the cream.And also I want To tell you that I don’t want to use retinoids any more because I have already used them more than four months and as winter is approaching my skin automatically becomes dry for at least four to five months and during this time I don’t get acne at all and all the problem starts from Mid summer.

0

Hia Shubham, nice to see you back! 🙂

 

People are reporting clindamycin side-effects ranging from diarohhea (in your case) to infections etc. So you’re not alone.  Same for retinoinds such as tretinoin (retino-A) and differin (adapalene) – redness, swelling to even white patches. I know adalene is working well for you, so that’s great but just so you know.

 

Even though tretinoin/adapalene-clindamycin is standard prescription, it is by no means mild and has definite side effects as you noticed with clindamyin. The thing is, the same cookie-cutter prescription doesn’t work for everyone. Not everyone needs strong treatments like these, at least not forever. Many may not even be able to handle the side effects.

 

Personally, I’d not advise using clindamycin as a treatment except when absolutely needed. There are safer and milder options. Once the skin clears up significantly, switching to a milder regimen is a good idea – I agree with your not wanting to use retinoids forever. Although people use retinoids for anti-aging for years together, you do not have to be using something so strong if you don’t want to.

 

Acne Mantra regimens circumvent complications from medical-grade strong treatments by avoiding retinoids to a large extent (except a tiny amount in Starter Regimen meant for severe acne) and antibiotics totally and instead using milder, off-the-shelf products. People are getting great results from those milder products. So, if that’s something that interests you, you could use one of the regimens for maintenance.

 

Coming to Elovea IMF lotion. The cream version of Elovera-IMF contains comedogenic ingredients but there is another thing – it also contains lactic acid. Now lactic acid is an exfoliant and when combined with moisturizing ingredients, it can help keep the skin smooth by reducing a flaky look. I suspect Eloevera lotion will also have lactic acid, in which case, using it with Retino-A can aggravate irritation.

 

 

If you’re liking it, by all means, continue to use it, but this is just for info. Cetaphil Moisturizing lotion as @rajeev suggested doesn’t contain exfoliants, so it will do a better job of soothing the skin. The aloe vera gel that you are using now will also help soothe the skin.

 

It is reasonable to feel panicky when you see any kind of swelling on the face. I understand. I do also believe, like your doc, that this is temporary. Since you used Retino-A earlier as well, and at that time the worst thing that happened was dry skin and not swelling, I suspect, there is something extra going on in your routine this time around that is aggravating your irritation and swelling. Try cutting out Eloevera IMF for a few days and see if skin feels calmer.

 

Which face wash are you using with all this? Happy Diwali to you too!

AM
3,051
0

Thanks AM for your reply.But I never left anemantra .How can you have a happy Diwali when you met a friend after seven months and only thing he said to you that man are you consuming too much alcohol? Why is your face looking so puffy? I can’t explain to you how much concerned I am about my looks because there was a time when I used to get compliments from everywhere.I am not using any face wash because the doc told me not to use any.I haven’t started using Elovera IMF lotion but thinking of ding so as my skin don’t breakout in winter.Another thing I want to tell you that I was prescribed O2 for diarrhea which contains oflaxacin and ordinazole.The doc told me to stop clindamycin but it was okay to use tretinoin along with it but after consuming the medicine for two days I got allergic reactions all over body and after consulting the doc he said to stop tretinoin and also consume levosiz m for 7 days.

0

Shubham,yes i suggested u to use cetaphil in place of elovera IMF.Sonal already told u why.Even i believe that strong treatments should not continued for a longer period of time.Once u get the results one should switch to milder options as a maintainance.About diarohea,u could use curd mixed with teaspoon of isabgol once or twice a day after ur meals.Avoid tea and cofee for few days.u would get relief.

Your Answer

Category: Tags: asked October 31

 

"Skin clearing up after years, thank you!"
"No more pimples, confidence back"
"Pimples, dark spots gone, skin glows now"
"Was so depressed... Thank God found U!"
"Can face the world again, thank you"
Helpful answers, community rocks!
"Your regimen worked when nothing else did"